Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 28, 2000, 4:47 PM CDT for Childress County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 28, 2000, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 28, 2000, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Childress County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 4:55 PM CDT | Thunderstorm Wind | Childress, TX | Trees were blown down along Highway 83. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 282148 SVRLBB TXC075-282215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 447 PM CDT SAT OCT 28 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 443 PM CDT...WIND GUST OF 63 MPH WAS REPORTED AT THE CHILDRESS AIRPORT. THE STORM WAS MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... KIRKLAND... CHILDRESS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-42S60. LAT...LON 3473 10027 3433 10019 3434 10003 3473 10004
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 3:00 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 28, 3:00 PM CDT, 1 hour 47 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK, TX 300 PM CDT SAT OCT 28 2000 AFT COORD WITH MAF WL NOT ISSUE WIND ADV FOR THIS EVENING BUT CONT LAKE WIND CAUTIONS. VRY BUSY HERE THIS AFTN WITH WATCH BOXES IN EFFECT ACROSS THE CWA. AFT COORD WITH SPC NEW WATCH BOX WL BE ISSUED SHORTLY FOR PART OF ERN CWA AND WL LCL ADD CHILDRESS AND COTTLE COUNTIES. NEG TILTED H5 TROUGH WITH ASSOC VORT MAX CENTERED OVR SRN NM MOVING NE. STRONG NVA AND DOWNWARD VERT MOTION NOTED IN ITS WAKE WITH CLRING CONDS IN PROGRESS ACROSS FAR W TX. THIS WL GRADUALLY WORK ITS WAY INTO THE SW FA BY LATE THIS AFTN/EVENING AND OVERSPREAD THE REMAINDER OF THE FA LATER TNGT AS TROUGH EXITS THE RGN WITH THE DEEPER MOISTURE GETTING SHUNTED E AND S. PC SKIES SHOULD DOMINATE BUT WINDS SHOULD STAY UP AS PGF INCR IN RESPONSE TO DEEPENING SFC LOW. MAY HAVE TO CARRY A WIND ADV INTO THIS EVENING IF CLRING CONDS REACH THE FA BEFORE DARK. SOME LOCATIONS ALREADY NR WIND ADV CRITERIA SO WL TRY TO COORD WITH MAF/AMA IF TIME ALLOWS. COULD STILL HAVE SOME LCL FLOODING PROBS BUT GIVEN PROGRESSIVE MOVEMENT NO FLASH FLOOD WATCHES WILL BE ISSUED ATTM. FOR SUN PC SKIES AND BREEZY CONDS. TEMPS SLGTLY WARMER. LOWS MON MORN WL DIP INTO THE UPR 30S NW ZONES BUT NO FREEZE. BY MON SYSTEM NR 48N/130W WL DIVE S AND DIG INTO THE SW CONUS. STRNG HEIGHT FALLS IN RESPONSE WL ALLOW MOISTURE TO SURGE BACK BY LATE MON WITH LOW CLOUDS POSS. A FEW PRODUCTS MAY BE LATE THIS AFTN DUE TO SVR WX OPERATIONS. VERY PRELIM NUMBERS BELOW. FCSTID = 44 FRI 45 66 38 73 / 30 0 0 0 TUL 47 67 40 75 / 90 0 0 0 CDS 50 73 47 77 / 90 0 0 0 BNF 47 71 43 75 / 30 0 0 0 LBB 48 72 44 76 / 40 0 0 0 ASP 57 75 50 77 / 90 0 0 0 .LUB... TX...NONE. TAYLOR
In the hours before
Special weather statement, Oct 28, 3:18 PM CDT, 1 hour 29 minutes before
TXZ021>044-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 318 PM CDT SAT OCT 28 2000 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BAILEY...PARMER... CASTRO...HOCKLEY...LAMB AND COCHRAN COUNTIES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM FOR BRISCOE...CROSBY...DICKENS...FLOYD...HALE...HALL...LUBBOCK... MOTLEY...SWISHER. TORNADO WATCH IN EFFECT FOR TERRY...YOAKUM AND LYNN COUNTIES UNTIL 400 PM. A NEW TORNADO WATCH HAS BEEN ISSUED FOR GARZA...CROSBY...DICKENS... KENT...STONEWALL...KING...COTTLE AND CHILDRESS COUNTIES UNTIL 900 PM. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WGH
Special weather statement, Oct 28, 4:00 PM CDT, 47 minutes before
TXZ021>044-282130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SAT OCT 28 2000 TORNADO WATCH REMAIN IN EFFECT UNTIL 900 PM FOR CHILDRESS...COTTLE... DICKENS...HALL...KING...KENT...MOTLEY...AND STONEWALL COUNTIES. SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR BRISCOE...CROSBY... FLOYD...CROSBY...HALE...LUBBOCK...AND SWISHER. TORNADO WATCH HAS EXPIRED FOR GARZA...LYNN...TERRY...AND YOAKUM COUNTIES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WGH
Special weather statement, Oct 28, 4:36 PM CDT, 11 minutes before
TXZ025-026-031-032-037-038-043-044-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 436 PM CDT SAT OCT 28 2000 THE TORNADO WATCH HAS BEEN CANCELED FOR DICKENS...KENT...MOTLEY COUNTIES... AND REMAINS IN EFFECT UNTIL 9 PM FOR CHILDRESS...COTTLE...KING...HALL AND STONEWALL COUNTIES... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 37 min |
| Oct 28, 3:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.